Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 28, 2014, 3:34 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 3:34 AM HST (13:34 UTC)
- Expired
- Jan 29, 2014, 3:29 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWHW70 PHFO 281334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE JAN 28 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR LANAI... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT STRONG WINDS OVER THE BIG ISLAND SUMMITS. AS THE TROUGH SLIDES EAST OF THE ISLANDS TONIGHT...WINDS ARE EXPECTED TO DIMINISH. MEANWHILE...STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI TODAY. HIZ028-290245- /O.CON.PHFO.HW.W.0006.000000T0000Z-140129T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 AM HST TUE JAN 28 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 40 TO 60 MPH WITH GUSTS OVER 70 MPH...MAINLY OVER THE SUMMITS. * TIMING...THROUGH TODAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014-015-290245- /O.NEW.PHFO.WI.Y.0007.140128T1334Z-140129T0400Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 334 AM HST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
5 follow-up statements
160 WWHW70 PHFO 281753 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 753 AM HST TUE JAN 28 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS AND LANAI... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT STRONG WINDS OVER THE BIG ISLAND SUMMITS. AS THE TROUGH SLIDES EAST OF THE ISLANDS TONIGHT...WINDS ARE EXPECTED TO DIMINISH. MEANWHILE...STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI TODAY. HIZ028-290400- /O.CAN.PHFO.HW.W.0006.000000T0000Z-140129T0400Z/ /O.EXA.PHFO.WI.Y.0007.000000T0000Z-140129T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 753 AM HST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS TO 60 MPH...MAINLY OVER THE SUMMITS. * TIMING...THROUGH TODAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014-015-290400- /O.CON.PHFO.WI.Y.0007.000000T0000Z-140129T0400Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 753 AM HST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
975 WWHW70 PHFO 290125 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST TUE JAN 28 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS AND LANAI... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT STRONG WINDS OVER THE BIG ISLAND SUMMITS. AS THE TROUGH SLIDES EAST OF THE ISLANDS TONIGHT...WINDS ARE EXPECTED TO DIMINISH. MEANWHILE...STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI TODAY. HIZ014-015-291430- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 325 PM HST TUE JAN 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...NORTHEAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-291430- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 325 PM HST TUE JAN 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH...MAINLY OVER THE SUMMITS. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
238 WWHW70 PHFO 290616 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 816 PM HST TUE JAN 28 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS AND LANAI... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT STRONG WINDS OVER THE UPPER ELEVATIONS OF THE BIG ISLAND THROUGH EARLY WEDNESDAY MORNING. STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI THROUGH EARLY WEDNESDAY MORNING. HIZ027-291600- /O.EXA.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 816 PM HST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...EASTERLY 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014-015-291600- /O.CON.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 816 PM HST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-291600- /O.CON.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 816 PM HST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH...MAINLY OVER THE SUMMITS. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
625 WWHW70 PHFO 290631 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST TUE JAN 28 2014 ...WIND ADVISORY FOR LANAI AND THE BIG ISLAND INTERIOR AND SUMMITS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO SUPPORT STRONG WINDS OVER THE UPPER ELEVATIONS OF THE BIG ISLAND THROUGH EARLY WEDNESDAY MORNING. STRONG NORTHEAST WINDS ARE EXPECTED OVER ALL OF LANAI THROUGH EARLY WEDNESDAY MORNING. HIZ027-291600- /O.EXA.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 830 PM HST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...EASTERLY 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014-015-291600- /O.CON.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 830 PM HST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-291600- /O.CON.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 830 PM HST TUE JAN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH...MAINLY OVER THE SUMMITS. * TIMING...THROUGH 6 AM WEDNESDAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
891 WWHW70 PHFO 291329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST WED JAN 29 2014 HIZ014-015-027-028-291430- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-140129T1600Z/ LANAI MAKAI-LANAI MAUKA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...MANELE...LANAI CITY...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 AM HST WED JAN 29 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE EASED TO BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 27, 8:40 PM HST, 6 hours 54 minutes earlier.
Area forecast discussion, Jan 27, 8:40 PM HST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 840 PM HST MON JAN 27 2014 .SYNOPSIS... MOISTURE ASSOCIATED WITH A STALLED FRONT WILL LINGER ACROSS THE STATE THROUGH TUESDAY. AN APPROACHING DISTURBANCE ALOFT WILL DESTABILIZE THE ATMOSPHERE...AND BRING A SLIGHT CHANCE OF THUNDERSTORMS AND THE POTENTIAL FOR LOCALLY HEAVY RAIN THROUGH TUESDAY...MAINLY OVER WINDWARD AREAS. LOCALLY GUSTY WINDS CAN BE EXPECTED WITH ANY THUNDERSTORMS. HIGH PRESSURE WILL PASS NORTH OF THE ISLANDS DURING THE MIDDLE OF THE WEEK...WITH A TRADE WIND WEATHER PATTERN PREVAILING...WITH PASSING CLOUDS AND SHOWERS FAVORING WINDWARD AREAS. ANOTHER FRONT IS EXPECTED TO APPROACH THE STATE NEXT WEEKEND WITH A WIND SHIFT TO THE SOUTH...AND A POTENTIAL INCREASE IN SHOWERS. && .DISCUSSION... CURRENTLY...MOISTURE ASSOCIATED WITH A STALLED FRONT REMAINS DRAPED OVER MOST OF THE ISLAND CHAIN...AS A SHARP SHORT WAVE ALOFT BEARS DOWN ON THE ISLANDS FROM THE NW. A MODERATE SURFACE HIGH CENTERED NW OF KAUAI IS BRINGING LOCALLY STRONG N/NE SURFACE WINDS...AND FORCING THE LINGERING MOISTURE OVER THE N FACING SLOPES...WITH RADAR INDICATING SHOWERS HAVE BEEN MOST ACTIVE OVER N FACING SLOPES OF MAUI AND THE BIG ISLAND OVER THE PAST SEVERAL HOURS. THE GRADIENT ALOFT IS TIGHTENED DUE TO THE APPROACHING SHORTWAVE...WHICH IS BRINGING WARNING LEVEL WINDS TO THE BIG ISLAND SUMMITS. THE FORECAST HAS BEEN UPDATED TO INCREASE POPS ALONG N FACING SLOPES AND SHORES OF ALL ISLANDS TONIGHT...AND TO SPREAD THE SLIGHT CHANCE OF THUNDERSTORMS SE OVER MAUI COUNTY AFTER MIDNIGHT. HAVING SAID THAT...THE SHORT TERM FORECAST DILEMMA...THROUGH WEDNESDAY...REVOLVES AROUND THE INTERACTION BETWEEN THE STALLED MOISTURE...THE SHARPENING AND APPROACHING TROUGH ALOFT...AND THE OROGRAPHIC FORCING SUPPLIED BY THE LOCALLY STRONG N/NE WINDS. WHERE THE MOISTURE AND SHORT WAVE ALIGN...HEAVY SHOWERS AND THUNDERSTORMS /TS/ ARE POSSIBLE...AND IF THEY WERE TO DEVELOP...THE VERTICAL DISTRIBUTION OF WINDS IS SUCH THAT THOSE TS COULD ORGANIZE TO BECOME STRONG...THUS THE MENTION OF GUSTY WINDS IN ASSOCIATION WITH THE TS. WHILE THERE/S A CHANCE THE INGREDIENTS COMBINE W OF MAUI COUNTY TONIGHT...LATEST GUIDANCE IS POINTING TOWARD A BETTER CHANCE OF TS OVER MAUI COUNTY AND THE BIG ISLAND...AND ADJACENT WATERS...ON TUESDAY. REGARDLESS...INSTABILITY BROUGHT ABOUT BY THE UPPER TROUGH AND THE INTERACTION BETWEEN THE TERRAIN AND N/NE WINDS WILL MAKE FOR WET WINDWARD CONDITIONS STATEWIDE THROUGH TONIGHT. WITH THE SHORTWAVE SLIDING E ON WEDNESDAY AND POTENTIALLY CUTTING OFF INTO A CLOSED LOW E OF THE BIG ISLAND...A MORE TYPICAL TRADE WIND WEATHER PATTERN WILL PREVAIL INTO THURSDAY...WITH SHOWERS POTENTIALLY A BIT MORE FREQUENT ESPECIALLY OVER THE EAST END OF THE STATE. TRADE WINDS WILL BE SUPPORTED THROUGH THURSDAY BY A PAIR OF HIGHS THAT PASS WELL N OF THE ISLANDS. LOOKING TOWARD THE WEEKEND...MODELS ARE IN PRETTY GOOD AGREEMENT WITH ANOTHER FRONTAL SYSTEM APPROACHING THE ISLANDS ON FRIDAY...WITH WINDS SHIFTING TO THE SE AND S. THE EVOLUTION OF THIS FRONT REMAINS UNCERTAIN...BUT LATEST GUIDANCE STALLS THE BOUNDARY OVER THE ISLAND CHAIN THROUGH THE WEEKEND...WITH RELATIVELY LIGHT WINDS DEVELOPING. && .MARINE... THE CURRENT NW SWELL CONTINUES TO SLOWLY DECLINE...BUT REMAINS THE SUBJECT OF A HIGH SURF ADVISORY THROUGH TONIGHT FOR EXPOSED SHORES. AN ADVISORY-LEVEL NNW SWELL EXPECTED TO BUILD LATE TUESDAY WILL PEAK ON WEDNESDAY...WITH ADVISORY LEVEL SURF ALONG N FACING SHORES. NW SWELL IS THEN EXPECTED TO REMAIN BELOW ADVISORY LEVELS UNTIL THE WEEKEND...WHEN A LARGER NW SWELL COULD POTENTIALLY PUSH SURF HEIGHTS CLOSE TO WARNING LEVELS. A SMALL CRAFT ADVISORY /SCA/ IS POSTED FOR ALL HAWAIIAN WATERS...DUE TO THE COMBINATION OF WINDS AND SEAS...AND WILL BE EXTENDED TO 6 PM WEDNESDAY WITH THE NEXT COASTAL WATERS PACKAGE. A FURTHER EXTENSION IN TIME IS POSSIBLE...ESPECIALLY FOR WINDY ZONES AROUND MAUI AND THE BIG ISLAND...AS TRADES MAY REMAIN LOCALLY BREEZY THROUGH THURSDAY. && .AVIATION... MOISTURE ASSOCIATED WITH A STALLED FRONT CONTINUES TO LINGER ACROSS THE CHAIN...AND WHERE LOCALLY STRONG N/NE WINDS ARE FORCING THE MOISTURE OVER THE SLOPES...MVFR CIG/VIS WILL PREVAIL...WITH POTENTIAL FOR LOCAL IFR CONDITIONS. A MID LEVEL JET IMMEDIATELY AHEAD OF THE NEARLY STALLED FRONT SHOULD CONTINUE TO AFFECT THE SUMMITS OF THE BIG ISLAND THROUGH THE EVENING HOURS. AIRMET TANGO FOR TURB BETWEEN 100 AND 150 WILL LIKELY BE CONTINUED. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST TUESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. HIGH WIND WARNING UNTIL 6 PM HST TUESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR ALL HAWAIIAN WATERS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:32 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 16 hr |
| Jan 27, 9:04 PM HST | Areal Flood Advisory | HFO | Hawaii | 7 hr |
| Jan 28, 3:17 AM HST | Winter Weather Advisory | HFO | Hawaii | 11 hr |
| Jan 28, 3:24 AM HST | Flash Flood Watch | HFO | Hawaii, Kalawao | 49 hr |
| Jan 28, 1:54 PM HST | Winter Storm Warning | HFO | Hawaii | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.